Side effects

I now have a facial fuzz, steriod acne and scarring at 32, face and hair growth were fine before I had a series of steriods, seretide 500/250 depends, montekulsat, anthistamines and an antiobitic a day.

I have tried desperately to reduce drugs to try and have a normal body. But bummmm my peak flow shoots down quickly, and reacts to everything, pollen, heat, smoking, humidity, rain......

Do most females get these horrid side effects - the stress of these are making my asthma worse. The doc subcribes steriod creams or more tablets through a consultant. I don't want to go there I want to get off all of these medications. Can it be done?

I was diagnosed with bronchia asthma as a child, then asthma, then got pneumonia, and am now on a guessing game it seems- do I have bronchialitis with asthma? or......

Sorry the above is so negative - the summer is here so I am not housebound or on a neb as nobody has colds I can catch. I no longer go on the tube, walk 1.5 hours a day am trying to develop running and am loosing weight. Everyday is a struggle but I am beginning to get in control - but how do I get off the meds and get rid of my facial hair and acne.

Jx

7 Replies

oldestnewest
  • Hi Julie,

    I still get problem skin with zits, more anoying when PMT time too. Just use the usuall over the counter stuff.

    I am naturally dark too, so hair has become more prominent. I have qite dark, although fine hair on upper lip which I rip off with hair removing strips designed for the face, side burns - hair dresser or lady shave - very carefully.

    Don' try to shave top lip or will become a moustache! I did try hair lighteners but they affected the skin making it more pigmented and the moustach effect worse!

    I now use sun block on most of face. pigmentation probably also steroid side effect.

    You mention steroid creams - I assume you donlt use them on your face unless for eczema??? Steroid cream on face would exaserbate the hair & spots too!

    Anyway, you are not the only one wit probls.

    Regards reducing meds, please consult your doctor - don't try to reduce on your own or even stop steroids as can cause more problems etc.

    Hope this helps

    Kate

  • Spotty and hairy here too!

    Yep, all sounds very familiar unfortunately. I don't have too much of a facial hair problem, although eyebrows and eyelashes have gone a bit mad. I've recently noticed that the hair on my arms is a lot thicker tho - I've tried bleaching it but it bleached my vague attempt at a tan too, and the bleach fumes made me wheeze!

    Regarding the spots, I find tetracycline lotion helps. Careful to avoid oral tetracycline if on theophylline/aminophylline tho!

    Tis very unfair that when struggling with asthma we have to struggle with these body image issues too.

    Em H

  • Gotta admit on pred I was so spotty and they got infected bad !!

    But the betamethasone tabs haven't given me ONE zit yet **shhhhhhhhhhhhhhhhhh** !!

  • Julie just a thought. Steriods can cause these things but also hormone problems can cause them if you have any problems with periods being not regular, pain during ovulation, etc you need to mention to your GP. I had endometriosis and poly cystic ovary probs. Steriods can affect these types of problems and make them worse.

    Hope you get sorted soon.

  • Hi All

    Thanks for these comments - much appreciated.

    The hormones might be it - i think i'll ask the doctor - as I haven't had a period for 8 years as am on the depo provera pill injection. I have read that this can possibly induce an early menopause and make asthma worse. I have asked my doctor about this before and he just dismisses it and prescribes me the steriod cream for my face. Thanks for the comments below as I didn't realise that the cream may be making it worse, so I have stopped using:-) hopefully they will go. The doctor's reaction can really annoy me as he doesn't see acne as a problem and it can get you down. I as thinking of dying my hairy forehead blue or something to laugh at it but then thought nah.

    Well i tried to come off my night time tablet but struggling today so can't come off of it yet. I am seeing the consultant next week and am gonna ask him about other drugs. What is the bech.... one mentioned below?

    Jx

  • here's a question; as a lucky one who appears to be off the pred completely (has been 2 months now!) do these side effects go away again? i've got the hairyness, awful stretchmarks, that lovely fatty lump on the back of my neck, and worryingly possibly heading in a diabetic direction. is this gonna carry on / get worse / or can i hope it gets better?? maybe i should just be glad i don't have acne!

    justy

  • Oh wow, this is a relief. Didnt realise the hairiness could be a pred effect - thought i was rapidly slidding into old age facial hair sprouting hairiness. Dont have the spottiness, seems to be more the other way to dry/flaky, but I've always been more that way inclined. Guess the long term steroid nasal spray could be why I've got all these horrible hairs growing out of my nose?

    tackling the facial hair is such fun with the ventowobbles / symbicort shakes / pred wobbles - lost count of the number of times I've nearly poked my eye out with the tweezers!

You may also like...